Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 23, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 27, 2013, 4:50 AM CDT for Boone County, Greene County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2013, 4:50 AM CDT (09:50 UTC)
- Expired
- May 27, 2013, 11:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IA, Greene County, IA
The radar
The Des Moines radar (KDMX), 40 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3377 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.4
The text
As transmitted, in the capitals the NWS used until 2016.
944
WGUS53 KDMX 270950
FFWDMX
IAC015-073-271600-
/O.NEW.KDMX.FF.W.0023.130527T0950Z-130527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
450 AM CDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN CENTRAL IOWA...
SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 1100 AM CDT
* AT 449 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. EMERGENCY MANAGEMENT REPORTED WATER UP TO SIX INCHES DEEP ON
ROADS IN THE CITY OF BOONE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE
AND OGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4220 9371 4191 9371 4186 9416 4187 9429
4196 9417 4219 9417
$$
SKOW3 follow-up statements
870
WGUS73 KDMX 271112
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
612 AM CDT MON MAY 27 2013
IAC015-073-271600-
/O.CON.KDMX.FF.W.0023.000000T0000Z-130527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-BOONE IA-
612 AM CDT MON MAY 27 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE AND SOUTHEASTERN
GREENE COUNTIES UNTIL 1100 AM CDT...
AT 555 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS
OCCURRING IN NORTHERN GUTHRIE COUNTY. FLASH FLOODING HAS FORCED THE
EVACUATION OF SPRINGBROOK STATE PARK...APPROXIMATELY 5 MILES SSW OF
BAGLEY. FLOODING HAS ALSO BEEN REPORTED ON HIGHWAY 25 IN BAYARD AND
QUAIL ROAD SOUTH OF BAGLEY.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BOONE
AND OGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4220 9371 4191 9371 4186 9416 4187 9429
4196 9417 4219 9417
$$238
WGUS73 KDMX 271217
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
717 AM CDT MON MAY 27 2013
IAC015-073-271600-
/O.CON.KDMX.FF.W.0023.000000T0000Z-130527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-BOONE IA-
717 AM CDT MON MAY 27 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE AND SOUTHEASTERN
GREENE COUNTIES UNTIL 1100 AM CDT...
AT 716 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS
OCCURRING IN NORTHERN GUTHRIE COUNTY. FLASH FLOODING HAS FORCED THE
EVACUATION OF SPRINGBROOK STATE PARK...APPROXIMATELY 5 MILES SSW OF
BAGLEY. FLOODING HAS ALSO BEEN REPORTED ON HIGHWAY 25 IN BAYARD AND
QUAIL ROAD SOUTH OF BAGLEY.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BOONE
AND OGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE QUARTER OF AN INCH ARE
EXPECTED OVER SOUTHEAST BOONE COUNTY. THE RAIN HAS ENDED OVER THE
NORTHWEST PART OF THE COUNTY AS WELL AS SOUTHEAST GREENE COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4220 9371 4191 9371 4186 9416 4187 9429
4196 9417 4219 9417
$$452
WGUS73 KDMX 271532
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 AM CDT MON MAY 27 2013
IAC015-073-271546-
/O.CAN.KDMX.FF.W.0023.000000T0000Z-130527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-BOONE IA-
1032 AM CDT MON MAY 27 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BOONE AND
SOUTHEASTERN GREENE COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLASH FLOOD THREAT. THERE IS STILL SEVERAL AREAS
WITH STANDING WATER AND ROAD CLOSURES ACROSS BOONE COUNTY. THE FLASH
FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4220 9371 4191 9371 4186 9416 4187 9429
4196 9417 4219 9417
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:41 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 27, 3:41 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 341 AM CDT MON MAY 27 2013 .SHORT TERM.../TODAY /... ISSUED AT 321 AM CDT MON MAY 27 2013 DECENT S/WV MOVING ACROSS THE STATE THIS MORNING WITH A WELL DEVELOPED BOW ECHO ENTERING THE WESTERN CWA PRESENTLY. CONCERNS FOR TODAY ARE WITH THE BOW ECHO AND WIND AS FAR AS SEVERE WEATHER IS CONCERNED...AND WITH FLOODING MOST OF THE CWA. BOW ECHO IS PRODUCING CONSISTENT 40 TO 55 MPH WINDS AND EXPECT TO SEE SOME SPOTTY SEVERE WINDS WITH IT. AREAS OF TSRA DEVELOPING AHEAD OF THE LINE MAY LIMIT THE EWD PROGRESSION OF THE HIGH WINDS...BUT LEAD TO FURTHER FLOODING PROBLEMS. BULK OF ACTIVITY WILL BE EAST OF THE CWA BY MID TO LATE MORNING WITH PLENTY OF CLOUDS REMAINING. WARM FRONT WILL HAVE A TOUGH TIME PROGRESSING NWD WITH REINFORCEMENT OF COOL POOL BY THE MCS'S. FOR THAT REASON...WENT BELOW MOS FORECASTS HIGHS TODAY...ESPECIALLY OVER THE NERN HALF OF THE CWA. .LONG TERM.../TONIGHT THROUGH SUNDAY/... ISSUED AT 321 AM CDT MON MAY 27 2013 PERSISTENT WET PATTERN WILL REMAIN ACROSS THE REGION THROUGH MUCH OF THE PERIOD...WITH CHANCES FOR SEVERE WEATHER NOW ADDED TO THE MIX...ESPECIALLY EARLY IN THE WEEK AND FOR THE END OF THE WEEK. ANOTHER ROUND OF HEAVY PRECIPITATION IS IN STORE FOR CENTRAL IOWA AGAIN OVERNIGHT. STATIONARY FRONT WILL LIFT TO THE NORTH...AND ANTICIPATE IT TO BE ACROSS NORTHERN IOWA BY TONIGHT...WHICH MAY BE THE FOCUS FOR PRECIPITATION OVERNIGHT...AS WELL AS A SHORTWAVE PUSHING SOUTH ACROSS SOUTHERN IOWA. ALONG WITH SHORTWAVE...ANOTHER BAND OF THETA-E ADVECTION AND GOOD MOISTURE TRANSPORT WILL BE FOCUSED ACROSS SOUTHERN IOWA THROUGH 12Z. ANTICIPATE THIS TO BE THE BEST AREA FOR HEAVY RAIN...HOWEVER ANY RAIN ACROSS THE NORTH COULD LEAD TO ADDITIONAL FLOODING CONCERNS GIVEN ANTECEDENT CONDITIONS. WILL ALLOW FLASH FLOOD WATCH TO BE EXTENDED THROUGH 12Z...AND MAY NEED TO BE EXTENDED FURTHER SOUTH. AS LOW PRESSURE SYSTEM ACROSS WESTERN KS/NE LIFTS NORTHEASTWARD THROUGH THE MIDDLE OF THE WEEK...STRONG SOUTHERLY FLOW WILL REMAIN ACROSS IOWA...THIS WILL ALLOW TEMPERATURES TO WARM AND WILL ALSO KEEP GOOD MOISTURE FLOW ACROSS THE AREA. A WEAK BOUNDARY IS SET TO PUSH EASTWARD FROM THE MISSOURI RIVER VALLEY FOR TUESDAY...AND THIS MAY BE THE FOCUS FOR SEVERE WEATHER ACROSS THE STATE WITH AFTERNOON DEVELOPMENT LIKELY. HAVE TRENDED POPS DOWN A BIT FOR TUESDAY MORNING...WITH ONLY LINGERING PRECIPITATION...BUT WITH POTENTIAL FOR AFTERNOON DEVELOPMENT HAVE BROUGHT POPS BACK UP AGAIN FOR THE AFTERNOON...HOWEVER COVERAGE MAY BE MORE LIMITED. SHEAR INCREASES TUESDAY AFTERNOON AS WELL AS CAPE VALUES AND COULD SEE LARGE HAIL AND DAMAGING WINDS...AND TORNADOES CANNOT BE RULED OUT. SYSTEM WILL CONTINUE TO LIFT NORTH AND MAY SEE LINGERING POPS ACROSS THE NORTH FOR WEDNESDAY...BUT DO NOT HAVE HIGH CONFIDENCE. HOWEVER...ANOTHER SHORTWAVE WILL PUSH EAST AS WELL BEHIND FRONT. LARGE UPPER LEVEL LOW THEN DOMINATES FOR THE END OF THE WEEK AS LOW TRACKS ACROSS NORTHERN PLAINS. GFS CONTINUES TO DIG LOW SOUTH WHILE ECMWF DOES NOT. ANTICIPATE PRECIPITATION ALONG A FRONTAL BOUNDARY STRETCHED ACROSS IOWA FOR THURSDAY...AND AGAIN DEVELOPMENT FRIDAY BEHIND BOUNDARY. PLACEMENT AND DEVELOPMENT OF LOW HOWEVER WILL PLAY A BIG ROLE IN SEVERE CHANCES...BOTH MODELS DRAG A NEGATIVELY TILTED TROUGH ACROSS IOWA...AND SEVERE CHANCES WILL NEED TO BE MONITORED WITH FUTURE UPDATES. && .AVIATION...27/06Z ISSUED AT 1153 PM CDT SUN MAY 26 2013 THUNDERSTORMS AND LOW STRATUS REMAIN IN THE FORECAST THROUGH THE PERIOD THOUGH PERIODS OF VFR WILL REACH KDSM AND KOTM AT TIMES. FARTHER NORTH...IFR TO MVFR STRATUS SHOULD MAINTAIN FOR MUCH OF THE NEXT 24 HOURS. THUNDERSTORMS WILL BE WIDESPREAD OVERNIGHT INTO MONDAY MORNING. ANOTHER ROUND IS LIKELY LATE MONDAY AFTERNOON INTO THE EVENING. WINDS WILL GENERALLY BE SOUTHEAST BUT WILL BE VARIABLE DIRECTION NEAR THUNDERSTORM OUTFLOW. && .HYDROLOGY... ISSUED AT 321 AM CDT MON MAY 27 2013 PWAT VALUES REMAIN HIGH ACROSS THE STATE...NEAR 1.5 WHICH IS WELL ABOVE NORMAL FOR LATE MAY. IN ADDITION GOOD MOISTURE TRANSPORT REMAINS WITH STRONG SOUTHERLY FLOW. WITH ANTICIPATED CONVECTION ABLE TO PRODUCE HIGH RAINFALL RATES...AND GIVEN SEVERAL NIGHTS OF VERY HIGH PRECIPITATION TOTALS ACROSS THE AREA...WITH MORE CONVECTION EXPECTED OVERNIGHT...WILL KEEP FLASH FLOOD WATCH THROUGH 12Z TUESDAY. AREAS OUTSIDE THE WATCH WILL ALSO BE SUSCEPTIBLE TO FLASH FLOODING IF HEAVY RAINS AGAIN TRACK ACROSS THE AREA. IN ADDITION...RIVERS ARE BEGINNING TO RESPOND TO HEAVY RAINFALL AND WILL SEE CONTINUED RISES...WITH MORE RIVER FLOOD WARNINGS POSSIBLE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BLACK HAWK-BOONE- BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-DAVIS-EMMET- FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER- KOSSUTH-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK- POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER-WINNEBAGO-WORTH- WRIGHT. && SHORT TERM...MS LONG TERM...AWB AVIATION...DONAVON HYDROLOGY...AWB
Hazardous weather outlook, May 26, 9:03 PM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 903 PM CDT SUN MAY 26 2013 IAZ057>059-070>072-081>084-092>096-280215- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-LUCAS- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- 903 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK FOR SEVERE STORMS WITH QUARTER SIZED HAIL IS POSSIBLE TONIGHT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD. IAZ004>007-015>017-023>028-033>039-044>050-060>062-073>075-085-086- 097-280215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION- MAHASKA-MONROE-WAPELLO-DAVIS- 903 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WITH THE POTENTIAL WITH HEAVY RAINFALL AND A FEW CAPABLE OF PRODUCING QUARTER SIZED HAIL ARE LIKELY TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.
In the hours before
Local storm report, May 26, 10:57 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL BRADGATE 42.80N 94.42W
05/26/2013 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
&&
SKOWLocal storm report, May 26, 11:09 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLOOD 1 W PARKERSBURG 42.57N 92.80W
05/26/2013 BUTLER IA CO-OP OBSERVER
BEAVER CREEK OUT OF ITS BANKS AND FLOODING ABOUT A MILE
LONG SECTION OF IOWA HIGHWAY 57 WEST OF PARKERSBURG. IOWA
DOT HAS ALREADY CLOSED THAT SECTION OF HIGHWAY. WATER HAS
REACHED SEVERAL HOUSES ALONG HIGHWAY 57.
&&
SKOWSpecial weather statement, May 26, 11:12 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1112 PM CDT SUN MAY 26 2013 IAZ023>025-270515- HUMBOLDT-POCAHONTAS-WRIGHT- 1112 PM CDT SUN MAY 26 2013 ...SPECIAL WEATHER STATEMENT... AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS POCAHONTAS AND HUMBOLDT COUNTIES. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RENWICK... GOLDFIELD... EAGLE GROVE... CLARION AIRPORT... CLARION... LAKE CORNELIA... BELMOND... GALT... BELMOND... ROWAN... DOWS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. FLASH FLOODING IS THE MAIN SEVERE WEATHER THREAT TONIGHT. THUNDERSTORMS MAY HAVE ALREADY PRODUCED 1 TO 2 INCHES OF RAIN...SO BE ALERT FOR STREET FLOODING. JUNGBLUTH
Local storm report, May 27, 1:06 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLOOD NEW SHARON 41.47N 92.65W
05/27/2013 MAHASKA IA LAW ENFORCEMENT
HIGHWAY 63 EAST OF TOWN AND HIGHWAY 146 NORTH OF TOWN
FLOODED BY THE NORTH SKUNK RIVER.
&&
SKOWSpecial weather statement, May 27, 3:59 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 359 AM CDT MON MAY 27 2013 IAZ059-060-271100- DALLAS-POLK- INCLUDING THE CITIES OF...ADEL...DES MOINES 359 AM CDT MON MAY 27 2013 ...STRONG THUNDERSTORMS HEADING FOR THE DES MOINES METRO AREA... A LINE OF STRONG THUNDERSTORMS WILL MOVE INT THE DES MOINES METRO AREA BETWEEN 430 AM AND 5 AM. INTENSE RAINFALL OF 2 INCHES PER HOUR ARE LIKELY WITH THE STORMS WITH STREET FLOODING LIKELY...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS. THE HEAVIEST RAINFALL WILL LAST LESS THAN ONE HALF HOUR. IN ADDITION...WINDS GUSTS OF 45 TO 60 MPH AND SMALL HAIL ARE LIKELY WITH THE STORMS.
Local storm report, May 27, 4:32 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD BAYARD 41.85N 94.56W
05/27/2013 GUTHRIE IA EMERGENCY MNGR
HIGHWAY 25 RAILROAD UNDERPASS FLOODED. HIGHWAY HAS BEEN
CLOSED.
0422 AM FLASH FLOOD 5 SSW BAGLEY 41.78N 94.46W
05/27/2013 GUTHRIE IA EMERGENCY MNGR
WATER OVER SPILLWAY AND ROAD IN SPRINGBROOK STATE PARK.
DNR IS EVACUATING THE PARK.
0430 AM FLASH FLOOD 2 S BAGLEY 41.82N 94.43W
05/27/2013 GUTHRIE IA EMERGENCY MNGR
WATER OVER QUAIL ROAD.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:04 PM CDT | Tornado Warning | DMX | Ringgold, Taylor | 26 min |
| May 26, 7:25 PM CDT | Tornado Warning | DMX | Ringgold | 50 min |
| May 26, 7:55 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| May 26, 7:56 PM CDT | Tornado Warning | DMX | Ringgold, Taylor | 64 min |
| May 26, 8:38 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 37 min |
| May 26, 10:24 PM CDT | River Flood Warning | DMX | Wright | 63 hr |
| May 26, 10:24 PM CDT | River Flood Warning | DMX | Black Hawk | 7 days |
| May 27, 12:51 AM CDT | Areal Flood Warning | DMX | Mahaska | 36 hr |
| May 27, 2:55 AM CDT | River Flood Warning | DMX | Webster | 5 days |
| May 27, 3:09 AM CDT | Flash Flood Warning | DMX | Greene, Guthrie | 6 hr |
| May 27, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford, Greene, Guthrie | 41 min |
| May 27, 3:51 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 39 min |
| May 27, 7:54 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 65 hr |
| May 27, 8:56 AM CDT | Areal Flood Warning | DMX | Greene, Guthrie | 24 hr |
| May 27, 9:45 AM CDT | Flash Flood Warning | DMX | Butler | 6 hr |
| May 27, 10:08 AM CDT | High Wind Warning | DMX | Boone, Dallas, Marshall, Polk, Story | 76 min |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 4 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 3 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Polk, Story | 64 hr |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 5 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 5 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 5 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Polk | 8 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Davis, Wapello | 71 hr |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 3 days |
| May 27, 10:30 AM CDT | Areal Flood Warning | DMX | Boone | 24 hr |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Dallas, Greene | 8 days |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Dallas, Polk | 5 days |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Polk | 8 days |
| May 27, 11:17 AM CDT | River Flood Warning | DMX | Story | 40 hr |
| May 27, 1:43 PM CDT | River Flood Warning | DMX | Story | 34 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.